Alert archive / Ohio / Wind Advisories in 2014
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 1, 2014, 4:31 PM EDT for 16 counties in Ohio. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 4:31 PM EDT (20:31 UTC)
- Expired
- Apr 1, 2014, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
Counties Champaign County, OH, Clark County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS71 KILN 012031 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 431 PM EDT TUE APR 1 2014 OHZ026-044>046-052>056-062>065-072>074-012300- /O.NEW.KILN.WI.Y.0005.140401T2031Z-140401T2300Z/ HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON- ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... WILMINGTON...CHILLICOTHE...LOGAN 431 PM EDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * LOCATIONS...CENTRAL OHIO. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
1 follow-up statement
124 WWUS71 KILN 012302 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 702 PM EDT TUE APR 1 2014 OHZ026-044>046-052>056-062>065-072>074-020015- /O.EXP.KILN.WI.Y.0005.000000T0000Z-140401T2300Z/ HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON- ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... WILMINGTON...CHILLICOTHE...LOGAN 702 PM EDT TUE APR 1 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. THE WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:56 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 1, 1:56 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EDT TUE APR 1 2014 .SYNOPSIS... A WEAK COLD FRONT WILL STALLING OVER THE REGION TONIGHT. THIS FRONT WILL VERY SLOWLY MOVE NORTH THROUGH THE NEXT FEW DAYS...WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS... ESPECIALLY ON THURSDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY ON FRIDAY...WITH DRIER CONDITIONS EXPECTED FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EXPECT LITTLE IF ANY CLOUD COVER THROUGH THE REST OF THE DAY. BASED ON OBSERVATIONAL TRENDS AND SHORT RANGE GUIDANCE HAVE BUMPED UP HIGHS IN MOST AREAS. WINDS HAVE BEEN INCREASING AND SHOULD STILL GET A BIT STRONGER THIS AFTERNOON BUT REMAIN BELOW WIND ADVISORY CRITERION. DRIER AIR WILL ADVECT IN AND MIX DOWN THIS AFTERNOON. CLOSER LOOK AT RH SHOWS THAT THERE WILL BE A WINDOW FROM MID TO LATE AFTERNOON WHEN CONDITIONS WILL APPROACH RED FLAG CRITERIA. HAVE ISSUED AN SPS TO ADDRESS ENHANCED FIRE DANGER. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE KEY FEATURE FOR THE NEXT FEW DAYS WILL BE A STALLED (OR VERY SLOWLY MOVING) EAST-TO-WEST FRONTAL BOUNDARY. THIS BOUNDARY IS A TRAILING EXTENSION OF THE FRONT MOVING THROUGH THE REGION TODAY (TUESDAY)...BUT CONNECTS MUCH FURTHER SOUTHWEST THAN JUST THE OHIO VALLEY...WITH A SHARP THETA-E GRADIENT EVIDENT ALL THE WAY TO TEXAS AND OKLAHOMA. LOW PRESSURE DEVELOPING NEAR THE OKLAHOMA PANHANDLE WILL EVENTUALLY EJECT THROUGH THE MISSISSIPPI VALLEY AND INTO THE GREAT LAKES BY THE END OF THE WEEK...BUT THE WEATHER FOR THE OHIO VALLEY WILL BE ACTIVE EVEN BEFORE THAT OCCURS. AS RIDGING BUILDS INTO THE EASTERN HALF OF THE COUNTRY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE WILL BE CENTERED OFF THE SOUTHEAST COAST. THIS PATTERN FAVORS A FEED OF GULF MOISTURE ON SOUTHERLY FLOW...EXTENDING FROM WEDNESDAY THROUGH FRIDAY MORNING. BY EARLY WEDNESDAY MORNING...THE NEARLY-STATIONARY FRONT WILL BEGIN A SLOW MOTION TOWARD THE NORTH...AND CHANCES FOR PRECIPITATION WILL INCREASE OVER THE ILN CWA. IN TERMS OF POPS...WEDNESDAY IS ACTUALLY THE MOST UNCERTAIN PART OF THE FORECAST THROUGH THE END OF THE WEEK. THERE APPEARS TO BE A LACK OF LARGE-SCALE FORCING ON WEDNESDAY...LEAVING THE MODEL QPF DEPICTIONS SIGNIFICANTLY DEPENDENT ON SMALLER-SCALE FRONTAL PROCESSES...WHICH (GIVEN THE GRADIENTS INVOLVED) DIFFER QUITE A BIT FROM MODEL TO MODEL. OVERALL...THE WEDNESDAY QPF AMOUNTS ARE LIGHTER THAN THEY WILL END UP BEING ON THURSDAY AND FRIDAY...SO IMPACTS WILL NOT BE SIGNIFICANT. IF ANYTHING...THE NORTHWESTERN CWA APPEARS FAVORED FOR PRECIPITATION. ELEVATED INSTABILITY WILL BEGIN TO BUILD IN FROM THE SOUTH...SO A CHANCE OF THUNDER IN THE GRIDS WILL FOLLOW SUIT. A MORE OBVIOUS SHORTWAVE WILL PASS THROUGH THE AREA ON THURSDAY...WITH ALL MODELS AGREEING ON AN AREA OF ENHANCED MOISTURE ALONG WITH IT (WITH PRECIPITABLE WATER VALUES OF UP TO AN INCH AND A HALF). THE POSITIONING OF THE SURFACE BOUNDARY OVER THE ILN CWA ALSO SUPPORTS THE POTENTIAL FOR RAIN (POSSIBLY HEAVY)...THOUGH AS THE THURSDAY SHORTWAVE FINISHES PASSING THROUGH...THE FRONT WILL LIKELY BE MOVING JUST NORTH OF THE CWA BOUNDARY. WHEN ADDITIONAL RAIN FROM THE LOW / COLD FRONTAL PASSAGE ON FRIDAY IS FACTORED IN...THIS FORECAST WILL FOLLOW THE PRECEDING ISSUANCE AND SUPPORT THE SUGGESTION OF HEAVY RAIN POTENTIAL IN THE HWO. AFTER A LULL IN PRECIPITATION LATE ON THURSDAY...ATTENTION WILL FOCUS ON THE STRENGTHENING STACKED LOW PRESSURE CENTER...AS IT MOVES INTO THE GREAT LAKES BY FRIDAY NIGHT. CONFIDENCE IN THIS PART OF THE FORECAST IS A LITTLE LOWER THAN FOR THURSDAY...WITH SOME QUESTIONS ABOUT HOW THE MOISTURE PROFILE WILL ALIGN WITH THE PASSAGE OF THE FRONT (AND POSSIBLY A PRE-FRONTAL TROUGH). OBVIOUSLY...CONCERN WILL BE PLACED ON SEVERE POTENTIAL...WITH SPC HIGHLIGHTING THE POSSIBILITY OF A WIDESPREAD EVENT OVER THE MIDDLE MISSISSIPPI VALLEY ON THURSDAY. THE JUXTAPOSITION OF FRONTAL TIMING...MOISTURE...AND INSTABILITY IS MUCH MORE UNCERTAIN FOR THE OHIO VALLEY. HOWEVER...WITH THE DYNAMICS OF THIS WEATHER SYSTEM...A SEVERE THREAT FOR THE ILN CWA AT SOME POINT IN THE THURSDAY NIGHT THROUGH FRIDAY TIME FRAME IS A POSSIBILITY. GUSTY WINDS WILL ALSO BE POSSIBLE ON FRIDAY IN THE AMBIENT FLOW...REGARDLESS OF CONVECTIVE POTENTIAL. CONFIDENCE IN THE TEMPERATURE FORECAST IS NOT VERY HIGH...WHICH IS TO BE EXPECTED WITH A FRONTAL BOUNDARY PROVIDING A TIGHT GRADIENT ACROSS THE MIDDLE OHIO VALLEY. THIS FORECAST WILL TREND TOWARD MORE AND MORE OF THE CWA GETTING INTO THE WARM SECTOR FROM WEDNESDAY THROUGH THURSDAY NIGHT...WHICH HAS A SIGNIFICANT IMPACT ON MIN TEMPS...WHICH WILL LIKELY REMAIN ABOVE 50 DEGREES FOR MOST OF THE AREA GOING INTO FRIDAY MORNING. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... EXPECT PCPN TO TAPER OFF TO A FEW SHOWERS FROM WEST TO EAST BEHIND THE COLD FRONT LATER FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. SOME UNCERTAINTY EXISTS AS TO HOW MUCH WRAP AROUND MOISTURE WILL WORK ACROSS OUR NORTHERN AREAS FRIDAY NIGHT AND SATURDAY. SUPPOSE A FEW RAIN/SNOW SHOWERS ARE NOT OUT OF THE QUESTION...BUT PREFER TO LEAN TOWARD THE DRIER 12Z ECMWF AS IT HAS BEEN A LITTLE MORE CONSISTENT WITH THIS. THE ECMWF AND GFS CONTINUE TO BOUNCE AROUND ON EXACTLY HOW TO HANDLE SHORT WAVE ENERGY MOVING OUT OF THE ROCKIES EARLY NEXT WEEK. IT DOES LOOK LIKE THERE WILL BE AN INCREASING CHANCE OF PCPN TOWARD THE END OF THE PERIOD SO WILL ALLOW FOR SOME CHANCE POPS HEADING INTO MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... GUSTY WEST SOUTHWEST WINDS WILL CONTINUE TO AROUND 00Z. WEST WINDS WILL WEAKEN AND VEER OVERNIGHT. CONDITIONS WILL REMAIN VFR. MID CLOUDS WILL SPREAD INTO THE REGION AFTER 00Z AND LOWER TO AROUND 5000 FT. THERE WILL BE A CHANCE OF SHOWERS OVERNIGHT. ANY RESTRICTION TO VISIBILITY WOULD BE BRIEF. VFR CEILINGS WILL PERSIST THROUGH THE END OF THE TAF PERIOD WITH LIGHT EASTERLY WINDS. OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES LIKELY THURSDAY INTO FRIDAY. THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH FRIDAY. WIND GUSTS GREATER THAN 30 KT POSSIBLE FRIDAY. MVFR CEILINGS MAY LINGER FRIDAY NIGHT INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM... SHORT TERM...HATZOS LONG TERM...JGL AVIATION...
Hazardous weather outlook, Apr 1, 11:38 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1138 AM EDT TUE APR 1 2014 OHZ026-034-035-042>046-051-052-020845- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN- 1138 AM EDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS MOISTURE INCREASES OVER THE OHIO VALLEY THROUGH THE SECOND HALF OF THIS WEEK...OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME PERIODS OF HEAVY RAIN WILL BE POSSIBLE...MAINLY ON THURSDAY AND FRIDAY. GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-020845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 1138 AM EDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. RELATIVE HUMIDITY DROPPING TO 25 TO 30 PERCENT ALONG WITH WINDS BETWEEN 15 AND 25 MPH WILL LEAD TO AN ENHANCED FIRE DANGER THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS MOISTURE INCREASES OVER THE OHIO VALLEY THROUGH THE SECOND HALF OF THIS WEEK...OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME PERIODS OF HEAVY RAIN WILL BE POSSIBLE...MAINLY ON THURSDAY AND FRIDAY. GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 11:36 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1136 AM EDT TUE APR 1 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065- 070>074-077>082-088-020000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 1136 AM EDT TUE APR 1 2014 ...ENHANCED FIRED DANGER THROUGH LATE AFTERNOON... TEMPERATURES WILL RANGE FROM THE MID 60S TO MID 70S WITH THE RELATIVE HUMIDITY DROPPING TO 25 TO 30 PERCENT THIS AFTERNOON. THESE DRIER CONDITIONS ALONG WITH SOUTHWEST WINDS OF 15 TO 25 MPH WILL LEAD TO AN ENHANCED FIRE DANGER THROUGH LATE AFTERNOON. THIS MEANS THAT FIRES WILL START EASILY FROM MOST CAUSES. THEY COULD SPREAD RAPIDLY...INCREASE IN INTENSITY...AND BECOME DIFFICULT TO CONTROL. OPEN BURNING IS DISCOURAGED AND POTENTIALLY DANGEROUS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.